News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Miscellaneous Nephrology Topics

Question: Please Help! I can't urinate!


 wallbreaker - Wed Sep 07, 2005 10:35 pm

I have am on day 5 of my Zyban to quite smoking. As of about 2pm today I have gone to the bathroom 3 times and could only urinate about a tablespoon each time with much strain. I drink lots of water, coffee and have had a soda as well. I have some symptoms with Zyban I think:

Pain on sides of neck (in muscle, just started today mid day)
shakiness
some itch

When should I be concerned?
 Dr. Tamer Fouad - Wed Sep 07, 2005 11:47 pm

User avatar Please contact your physician or the ER immediately. You should not wait if you are still experiencing urine retention.
 R. Zein, Pharm D - Thu Sep 08, 2005 8:30 am

User avatar It takes about 1 week for ZYBAN to reach the right levels in your body to be effective, HOWEVER, what you have mentioned, could be side effects of the drug. urinary retention has been reported during the clinical and post marketing trials of zyban. also, the muscle pain, itching, tremors or shakiness could be also drug related. contact your doctor immediately.

thank you
 wallbreaker - Thu Sep 08, 2005 8:36 am

Thank you both for your responses. I forced myself to drink a lot of water last night in hoping to force myself to use the bathroom. I went to bed and got up several times and was able I think to get rid of it all (although it took quite some patience). I will definitely talk to my doctor.
 wallbreaker - Thu Sep 08, 2005 4:24 pm

Ok, I was just wondering...since I am still able to use the bathroom and it just takes me a little longer...is it that urgent that I should see my doctor? The only reason I ask is because it's extremley difficult to get an appointment with my doctor and it is also very difficult to get time off work...If things get worst I can go to the ER room maybe tommorow night. Would that be ok?
 wallbreaker - Thu Sep 08, 2005 4:30 pm

Sorry, I forgot to mention why I thought this might be acceptable..In this link it states that urine retention is a possible side effect, but it doesn't list it as one of the one's to contact you're doctor immediatly....

http://www.medsafe.govt.nz/consumers/cmi/z/zyban.htm
 wallbreaker - Fri Sep 09, 2005 8:10 am

Just wanted to update... I feel 100% better and no longer feel that I have any retention. So I think it was just some weird phase. Thanks Again!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here